What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 15, 2:31 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 15, 2:31 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
331 PM EDT Sun Aug 15 2021
.SYNOPSIS...
A frontal boundary will slowly wash out across the area early this
week. Several waves of low pressure will move across the region,
resulting in unsettled weather conditions through Wednesday. High
pressure builds back into the area late this week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 330 PM EDT Sunday...
Latest MSAS shows the frontal boundary has sagged south to a
position across srn Va with a leading sfc trof across NC. Data shows
convection congealing ivof both boundaries this eve then lifting nne
overnite. While there will likely be lclly hvy downpours with this
convection, models do show the pcpn steadily moves north thru the
nite reaching the nrn most zones after 06Z. Thus, no flood headlines
anticipated for now given the steady movement of the pcpn. Lows upr
60s-lwr 70s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
As of 330 PM EDT Sunday...
The front is progged to lift back north as a warm front Mon but then
weaken/wash out across the region Mon nite/Tue. Svrl waves tracking
along this bndry will keep a good amount of moisture across the
region both days. The trajectory of the moisture influx suggests the
highest (QPF and PoPs) will be across the Piedmont with lwr chcs
along the coast. Highs Mon 80-85 and mid-upr 80s Tue. Lows upr 60s
to lwr 70s.
WPC has the area in a MRGL threat for hvy rain Mon with the SLGT
risk to the north. On Tue, the SLGT risk includes the Piedmont
mainly west of I95 with a MRGL risk to the Bay.
Now that Fred is back to TS status, data tracks this tropical
moisture ne along the mts Wed, then ne and away from the area Wed
nite. While the heaviest QPF is progged to remain west of the local
area, will maintain likely PoPs across the wrn most zones, chc PoPs
elsewhere. Highs in the low-mid 80s, coolest west due to more cloud
coverage and higher PoPs. Chc PoPs Wed eve, diminishing after
midnite. Lows 70-75.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 130 PM EDT Sunday...
Models show a ridge aloft with high pres off the se coast late this
week. The combo of a steady influx of moisture from the s/se along
with a lee trof will keep the chc for PoPs going Thurs/Fri at just
about any time. Some drying psbl by next weekend as the offshore
ridge strenghtens, but will still keep 20-30 PoP in the grids btwn
18Z-00Z for now. Highs in the mid-upr 80s. Lows upr 60s-lwr 70s.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 130 PM EDT Sunday...
MVFR CIGS are slow to lift today, but should finally become VFR at
all TAF sites this aftrn. Still some lingering low level ST hanging
tuff well nw of RIC. Expect shwrs/stms to overspread the area from
south to north late this aftrn/eve. Lcl IFR VSBYS and MVFR CIGS
are psbl in any shwr/tstm. Winds mainly e-ne at less than 10 kts.
The main batch of convection lifts ne Mon as a stalled frontal
boundary lifts back north as a warm front. Winds shift to more
of a SE direction behind it along with addntl convection dvlpng
Mon aftrn.
Outlook...
Periods of MVFR ceiling with lcl IFR VSBYS in showers/storms will
persist through mid week as abundant moisture streams north into
the area.
&&
.MARINE...
As of 330 PM EDT Sunday...
Afternoon wx analysis shows a weak cold front in the vicinity
of the VA-NC border, and high pressure well to our N. Winds are
generally E-NE at ~10 kt (a bit higher INVOF the mouth of the Ches
Bay), with 2-3 ft (3-4 ft at Buoy 44009) seas and 1-2 ft waves. Sub-
SCA conditions are expected to prevail through much of the week.
That front is progged to linger along the coast of ern NC, and
slowly move north as a warm front during the early to middle part of
the week (as the remnants of Fred track well to our W...with little
to no impacts expected over the marine area).
E winds of 5-10 kt are expected by tonight as the front meanders
across coastal E NC. Winds will generally be SE from Mon-Tue, with
speeds averaging around 10 kt. Winds become S-SE on Wed, then S-SW
by Thu (perhaps increasing to 10-15 kt). Again, conditions are
likely to remain sub-SCA throughout the period. Seas will generally
be 2-3 ft through much of the week...with 1-2 ft waves on the Bay.
After coordinating with PHI...will introduce a moderate rip risk for
the northern beaches on Monday...given surf heights of 2-3 ft, shore
normal flow, and increasing periods.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...ERI
Hazardous weather outlook, Aug 15, 2:26 PM EST, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
326 PM EDT Sun Aug 15 2021
MDZ025-VAZ099-100-161930-
Maryland Beaches-Accomack-Northampton-
326 PM EDT Sun Aug 15 2021
...MODERATE RIP CURRENT RISK IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Additional rounds of heavy rainfall may lead to localize flooding
Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-VAZ075>078-084>086-520>522-161930-
Dorchester-Wicomico-Somerset-Inland Worcester-Westmoreland-Richmond-
Northumberland-Lancaster-Gloucester-Middlesex-Mathews-
Eastern King and Queen-Western Essex-Eastern Essex-
326 PM EDT Sun Aug 15 2021
This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia and eastern Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional rounds of heavy rainfall may lead to localize flooding
Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>017-030>032-102-VAZ048-060>062-064>069-079>083-087>090-092-
093-095>098-509>519-523>525-161930-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Brunswick-Dinwiddie-Prince George-Charles City-New Kent-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
York-Newport News-Hampton/Poquoson-
326 PM EDT Sun Aug 15 2021
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, north central Virginia,
south central Virginia and southeast Virginia.
.DAY ONE...Tonight.
Slow moving thunderstorms may lead to localized flash flooding this
evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional rounds of heavy rainfall may lead to localize flooding
Monday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 15, 1:12 PM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
212 PM EDT Sun Aug 15 2021
NCZ013>016-030>032-151845-
Pasquotank NC-Hertford NC-Bertie NC-Camden NC-Gates NC-Perquimans NC-
Chowan NC-
212 PM EDT Sun Aug 15 2021
...An area of thunderstorms will impact portions of central Camden,
northwestern Pasquotank, northwestern Perquimans, northeastern
Bertie, southeastern Hertford, southeastern Gates and northwestern
Chowan Counties through 245 PM EDT...
At 211 PM EDT, Doppler radar was tracking an area of thunderstorms
extending from near Camden to Belvidere to 6 miles south of
Powellsville. Movement was north at 15 mph.
HAZARD...Winds in excess of 30 mph and very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rainfall could result in ponding
of water in low-lying areas.
Locations impacted include...
Elizabeth City, Camden, Ahoskie, Hertford, Winfall, Elizabeth City
State University, Ryland, South Mills, Powellsville, Colerain,
Harrellsville, Chapanoke, Tyner, Hobbsville, Belvidere, Rockyhock,
Morgans Corner, Whitehall Shores, Valhalla and Pasquotank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3628 7706 3642 7660 3649 7642 3650 7628
3643 7617 3640 7616 3635 7610 3630 7607
3617 7650 3607 7693
TIME...MOT...LOC 1811Z 165DEG 12KT 3636 7619 3626 7651 3614 7689
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
EISpecial weather statement, Aug 15, 1:45 PM EST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
245 PM EDT Sun Aug 15 2021
NCZ014>016-031-032-VAZ096-097-151930-
Pasquotank NC-Camden NC-Gates NC-Perquimans NC-Chowan NC-Suffolk VA-
Chesapeake VA-
245 PM EDT Sun Aug 15 2021
...Strong thunderstorms will impact portions of northwestern
Pasquotank, northwestern Camden, northwestern Perquimans, Gates, and
northwestern Chowan Counties, the southwestern City of Chesapeake and
the southeastern City of Suffolk through 330 PM EDT...
At 244 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harrellsville to 6 miles east of
Hobbsville to Morgans Corner. Movement was north at 15 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rainfall could result in ponding
of water in low-lying areas.
Locations impacted include...
Gatesville, Sunbury, South Mills, Chesapeake, Suffolk, Gates, Morgans
Corner, Roduco, Hobbsville, Whaleyville, Corapeake, Gliden,
Horseshoe, Pierceville, Savage, Peach, Topsy, Tar Corner, Buckland
and Nicanor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3629 7669 3629 7668 3630 7668 3630 7671
3636 7677 3636 7682 3638 7686 3649 7692
3652 7690 3653 7692 3656 7692 3664 7659
3671 7623 3655 7624 3655 7631 3650 7625
3638 7626 3628 7650 3628 7669
TIME...MOT...LOC 1844Z 171DEG 11KT 3634 7674 3636 7649 3643 7635
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Aug 15, 2:20 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
320 PM EDT Sun Aug 15 2021
NCZ012>014-016-VAZ096-097-152000-
Hertford NC-Northampton NC-Camden NC-Gates NC-Suffolk VA-
Chesapeake VA-
320 PM EDT Sun Aug 15 2021
...Strong thunderstorms will impact portions of northwestern Camden,
east central Northampton, Hertford, and Gates Counties, the western
City of Chesapeake and the City of Suffolk through 400 PM EDT...
At 320 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chesapeake to near Aulander. Movement was
north at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Ahoskie, Murfreesboro, Gatesville, Sunbury, Downtown Suffolk, Deep
Creek, Holland, Chowan University, Chesapeake, Portsmouth, Suffolk,
Gates, Conway, Woodland, Winton, Cofield, Como, Bowers Hill, Roduco
and Cradock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3624 7715 3644 7727 3655 7707 3654 7692
3657 7693 3664 7689 3695 7629 3687 7642
3685 7639 3681 7640 3679 7638 3680 7629
3682 7629 3682 7628 3658 7627 3648 7646
3651 7649 3647 7649 3624 7693
TIME...MOT...LOC 1920Z 166DEG 11KT 3661 7637 3626 7705
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RogersSpecial weather statement, Aug 15, 3:15 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
415 PM EDT Sun Aug 15 2021
NCZ012-152100-
Northampton NC-
415 PM EDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of north central
Northampton County through 500 PM EDT...
At 414 PM EDT, Doppler radar was tracking a strong thunderstorm near
Halifax, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Garysburg, Gaston, Seaboard, Jackson, Mud Castle, Boones Crossroads,
Pleasant Grove, Pleasant Hill, Gumberry and Margarettsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3632 7744 3632 7749 3631 7750 3630 7755
3631 7757 3634 7758 3638 7755 3641 7755
3645 7763 3648 7764 3648 7765 3654 7766
3654 7735 3630 7739 3630 7742
TIME...MOT...LOC 2014Z 178DEG 9KT 3634 7751
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RogersSpecial weather statement, Aug 15, 3:41 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
441 PM EDT Sun Aug 15 2021
VAZ083-512-513-515>518-520-152145-
Eastern Hanover VA-New Kent VA-Western Chesterfield VA-
Western King William VA-
Western Henrico (Including the City of Richmond) VA-
Eastern King William VA-Eastern King and Queen VA-Eastern Henrico VA-
441 PM EDT Sun Aug 15 2021
...Thunderstorms with heavy rain will impact portions of north
central Chesterfield, northwestern New Kent, central Henrico,
southeastern Hanover and southern King William Counties and the City
of Richmond through 545 PM EDT...
At 437 PM EDT, Doppler radar was tracking thunderstorms along a line
extending from near King William to University Of Richmond.
Movement was southeast at 5 mph.
HAZARD...Heavy Rain.
SOURCE...Radar indicated.
IMPACT...Rainfall 1 to 2 inches is possible which may result in
minor localized flooding of poor drainage and low lying
areas.
Strong thunderstorms will be near...
King William around 445 PM EDT.
Highland Springs around 515 PM EDT.
Other locations impacted by these storms include Richmond Heights,
Orapax Farms, Cohoke, Montrose, Sandston, Westwood, Rose Garden,
Richmond International, Quinton and Fair Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3758 7762 3760 7763 3765 7743 3764 7742
3766 7738 3775 7706 3772 7703 3772 7702
3775 7699 3760 7679 3744 7743 3745 7742
3746 7743 3746 7748 3742 7750 3739 7760
3757 7765
TIME...MOT...LOC 2037Z 318DEG 5KT 3767 7697 3754 7751
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
ALBSpecial weather statement, Aug 15, 3:48 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
448 PM EDT Sun Aug 15 2021
NCZ012-VAZ065-079-087-152130-
Northampton NC-Mecklenburg VA-Brunswick VA-Greensville VA-
448 PM EDT Sun Aug 15 2021
...Strong thunderstorms will impact portions of northwestern
Northampton, Greensville, southeastern Mecklenburg and southern
Brunswick Counties and the City of Emporia through 530 PM EDT...
At 446 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Seaboard to near Littleton. Movement was
northwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Roanoke Rapids, Emporia, South Hill, Garysburg, Brodnax, Dahlia,
Brunswick, Gaston, Seaboard, La Crosse, Radium, Barley, Gasburg,
Claresville, Ebony, Green Plain, Jackson, Gum Forks, Bufford
Crossroads and Lanes Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3675 7748 3672 7749 3671 7743 3667 7750
3665 7746 3665 7741 3663 7737 3657 7736
3655 7733 3640 7726 3638 7755 3641 7755
3645 7763 3648 7765 3648 7775 3650 7782
3651 7790 3654 7790 3654 7810 3670 7826
TIME...MOT...LOC 2046Z 150DEG 16KT 3645 7740 3642 7788
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Rogers